Metastatic Breast Cancer Nursing Workshop Learning Objectives (online)

Summary

The BCI Metastatic Breast Workshop provides Breast Care Nurses with the opportunity to develop their clinical knowledge in managing the clinical and psychosocial needs of the metastatic breast cancer patient. The two-day introductory course aims to provide foundational knowledge in the role of the metastatic breast care nurse, to holistically address the complex needs of the metastatic patient.

Participants are invited to analyse their own skills and knowledge, and through reflective practice integrate their experiences from the practicum into their own workplaces. It is also an opportunity to connect with breast care nurses Australia-wide and to share resources.

Delivery

The workshop is delivered online and runs in small groups of up to 10. Currently the Metastatic Breast Cancer Practicum runs once a year.

Learning Program and Content

The workshop consists of lectures from BCI clinicians across a range of topics specific to management of metastatic breast cancer, including but not limited to:

- Histopathological characteristics of metastatic breast cancer including principles of pathology and biomarker testing
- Systemic and local treatment modalities in metastatic disease:
 - a) chemotherapy and targeted therapy
 - b) radiotherapy
 - c) surgery
- Managing patient psychological distress
- · Care coordination and the role of the metastatic nurse
- · Principles of palliative care including symptom management
- · Keeping well with metastatic disease
- Caring for the carer and self-care for BCNs caring for patients with metastatic breast cancer.

Candidacy and Participant Attributes

The workshop is appropriate for nurses who satisfy at least **ONE** of the following criteria.

- 1. Are a breast care nurse and are new to metastatic breast cancer nursing
- 2. Attended the BCI Early Breast Cancer Nursing Practicum within 18 months
- 3. Are employed as an Early Breast Care Nurse, however their patient load includes metastatic cases.
- 4. Are employed as an Early Breast Care Nurse and are interested in working towards a metastatic role in the future.
- 5. Nurses who are interested in later completing the 'Metastatic Breast Care Nurse Education Program' offered by Monash University and the McGrath Foundation.
- 6. Have previously successfully completed: 'Care Continuum and Survivorship in Breast

 Cancer Nursing 328' with the Australian College of Nursing.

Sample Timetable - Metastatic Workshop 2022

IMPORTANT: Please note this is a sample timetable ONLY. All timetables are subject to change without notice.

Thursday 17 th November 2022	
8:00 -	Welcome
8:30	Jenna Gardiner, CNE
8:30 -	The Process of metastatic breast cancer
9:30	Prof. Nirmala Pathmanathan
	BCI Conference Room
9:30 -	Role of the metastatic nurse in breast cancer
10:30	Zoe Johnson Metastatic CNC
	BCI Conference Room
	Morning Tea (20mins)
10:50 -	Palliative Care for the Living
11:50	Felicia Michael, Palliative Care CNC
	Langland's Library
11:50	Role of Complementary Medicine in Symptom
-12:30	Control
	Dr Suzanne Grant, NCIM Senior Research Fellow
	Langland's Library ??? MCM
Lunch (45mins)	
13:15	Treatment for metastatic Her 2 -ve disease
-	Dr Jennifer Man, Medical Oncologist
14:30	BCI Conference room - <mark>Virtual</mark>
1430 -	Psychological issues and strategies in supporting
15:15	patients and families in advanced disease (Part 1).
	Geaty Hamid, Clinical Psychologist BCI
	BCI conference room
Afternoon Tea (15mins)	
15:30	Carer Support
-	Wendy Cain, Patient and Carer Experience Manager
16:15	BCI Conference room

Friday 18th November 2022	
8:00 -	Metastatic Her 2+ve disease and management of progressive
9:00	disease – treatment decision making
	Dr Phuong Dinh
	Langland's Library
9:00 -	Psychological issues and strategies in supporting patients and
9:30	families in advanced disease (Part 2).
	Geaty Hamid, Clinical Psychologist BCI
	Langland's Library
9:30 -	Symptom Management in advanced disease
10:15	Dr Katherine Allsopp
- 55	Langland's Library
10:15	Radiotherapy in advanced disease
-	Dr Tim Wang, BCI Radiation Oncologist
11:00	Langland's Library
	Morning Tea (20mins)
11:20	Research in Metastatic Treatment, discussions with new
-	Metastatic Patients
12:20	Jenny Gilchrist, Nurse Practitioner
	BCI conference room - Virtual
12:20	Managing Fungating disease
-	Carolyn Wilson-Veamatahau, Wound CNC
13:00	BCI Conference Room
Lunch (45mins)	
13:45	Support Resources
-	Penelope Murphy, Cancer Council Liason
14:30	BCI conference room
14:30	Surgical management of advanced disease – is there a role?
-	A/Prof Farid Meybodi
15:15	BCI conference room
	Evaluation and Certificate Presentation
Afternoon Tea	